Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 12, NWS Midland/Odessa, TX

March 21, 2013Eddy County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Mar 21, 2013, 9:47 AM MDT for Eddy County, New Mexico. It took effect at Mar 21, 2013, 12:00 PM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2013, 9:47 AM MDT (15:47 UTC)
In effect from
Mar 21, 2013, 12:00 PM MDT
Expired
Mar 21, 2013, 10:40 PM MDT
In force
11 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 3.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 370 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1626 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
370 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WWUS74 KMAF 211547
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1047 AM CDT THU MAR 21 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR THE GUADALUPE MOUNTAINS...

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO 6 AM
MDT SATURDAY FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54
CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND THE MARFA PLATEAU...

.WESTERLY FLOW ALOFT WILL STRENGTHEN SIGNIFICANTLY TODAY THROUGH FRIDAY
NIGHT AS A STORM SYSTEM MOVES SOUTHEAST TOWARD THE REGION.  THESE STRONGER
WINDS ALOFT WILL MIX DOWNWARD AND ENHANCE WINDS AT THE SURFACE BY THIS
AFTERNOON.  THERE WILL BE A SHORT LULL IN WIND SPEEDS OVERNIGHT THEN
INCREASE ONCE AGAIN FRIDAY AFTERNOON.  HIGH WINDS ARE EXPECTED IN THE
HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS THIS AFTERNOON AND
AGAIN ON FRIDAY.

NMZ027-TXZ258-220900-
/O.CON.KMAF.HW.W.0013.130321T1800Z-130322T0300Z/
/O.CON.KMAF.HW.W.0014.130322T1800Z-130323T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
947 AM MDT THU MAR 21 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO 6 AM
MDT SATURDAY...

* EVENT...HIGH WINDS.

* TIMING...UNTIL 9 PM MDT THIS EVENING...AND FROM NOON FRIDAY TO 6 AM
  MDT SATURDAY.

* WINDS...REST OF TODAY...WEST 30 TO 40 MPH WITH GUSTS TO AROUND
  60 MPH INCREASING TO 30 TO 50 MPH WITH GUSTS TO AROUND 70 MPH IN
  THE AFTERNOON.  FRIDAY...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO AROUND
  65 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  VANS...AND TRACTOR
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR
STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE
MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER
EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ057-058-080-220000-
/O.NEW.KMAF.WI.Y.0012.130321T1800Z-130322T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...MARFA
1047 AM CDT THU MAR 21 2013 /947 AM MDT THU MAR 21 2013/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* EVENT...HIGH WINDS.

* TIMING...UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING.

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  VANS...AND TRACTOR
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
2 follow-up statements
970 
WWUS74 KMAF 212001
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
301 PM CDT THU MAR 21 2013

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THE
GUADALUPE MOUNTAINS...

...HIGH WIND WARNING IN EFFECT FROM NOON FRIDAY TO MIDNIGHT MDT
SATURDAY NIGHT FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING FOR THE EDDY COUNTY PLAINS AND REEVES COUNTY AND THE UPPER
TRANS PECOS...

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY
FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...THE DAVIS AND APACHE MOUNTAINS...
MARFA PLATEAU...AND BIG BEND AREA ABOVE 4500 FEET.

.WESTERLY FLOW ALOFT WILL STRENGTHEN SIGNIFICANTLY TODAY THROUGH
FRIDAY NIGHT AS A STORM SYSTEM MOVES SOUTHEAST TOWARD THE REGION.
THESE STRONGER WINDS ALOFT WILL MIX DOWNWARD AND ENHANCE WINDS AT
THE SURFACE BY THIS AFTERNOON.  THERE WILL BE A SHORT LULL IN WIND
SPEEDS OVERNIGHT THEN INCREASE ONCE AGAIN FRIDAY AFTERNOON.  HIGH
WINDS ARE EXPECTED IN THE HIGHER ELEVATIONS OF THE GUADALUPE
MOUNTAINS THIS AFTERNOON AND AGAIN ON FRIDAY.

NMZ027-TXZ258-221015-
/O.EXT.KMAF.HW.W.0013.000000T0000Z-130322T0600Z/
/O.EXT.KMAF.HW.W.0014.130322T1800Z-130324T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
201 PM MDT THU MAR 21 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...
...HIGH WIND WARNING NOW IN EFFECT FROM NOON FRIDAY TO MIDNIGHT
MDT SATURDAY NIGHT...

* EVENT...HIGH WINDS.

* TIMING...UNTIL MIDNIGHT MDT TONIGHT...AND FROM NOON FRIDAY TO MIDNIGHT
  MDT SATURDAY NIGHT.

* WINDS...THIS EVENING...SOUTHWEST 30 TO 45 MPH.  GUSTS UP TO 60
  MPH.  FRIDAY AND FRIDAY NIGHT...SOUTHWEST 35 TO 45 MPH.  SATURDAY...WEST
  35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH INCREASING TO 35 TO 55
  MPH WITH GUSTS TO AROUND 75 MPH IN THE AFTERNOON.  SATURDAY
  EVENING...NORTHWEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  VANS...AND
  TRACTOR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR
STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE
MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER
EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ074-081-221015-
/O.EXB.KMAF.WI.Y.0012.130322T0000Z-130322T1200Z/
DAVIS/APACHE MOUNTAINS AREA-BIG BEND AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...BIG BEND NP...
MARATHON
301 PM CDT THU MAR 21 2013

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
FRIDAY...

* EVENT...HIGH WINDS ABOVE 4500 FEET.

* TIMING...FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY.

* WINDS...WEST 30 TO 40 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  VANS...AND TRACTOR
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

TXZ057-080-221015-
/O.EXT.KMAF.WI.Y.0012.000000T0000Z-130322T1200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU-
INCLUDING THE CITIES OF...VAN HORN...MARFA
301 PM CDT THU MAR 21 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY...

* EVENT...HIGH WINDS.

* TIMING...UNTIL 7 AM CDT FRIDAY.

* WINDS...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 55
  MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  
  VANS...AND TRACTOR TRAILERS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NMZ028-TXZ058-220000-
/O.CON.KMAF.WI.Y.0012.000000T0000Z-130322T0000Z/
EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...PECOS
301 PM CDT THU MAR 21 2013 /201 PM MDT THU MAR 21 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* EVENT...HIGH WINDS.

* TIMING...UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  VANS...AND
  TRACTOR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES.  USE EXTRA CAUTION.

&&

$$
586 
WWUS74 KMAF 220440
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1140 PM CDT THU MAR 21 2013

...HIGH WIND WARNING IN EFFECT FROM NOON FRIDAY TO MIDNIGHT MDT
SATURDAY NIGHT FOR THE GUADALUPE MOUNTAINS...

.WESTERLY FLOW ALOFT HAS DECREASED ACROSS THE AREA THIS
EVENING...SO STRONG WINDS IN THE GUADALUPES HAVE DECREASED
SIGNIFICANTLY. ALSO...THE SURFACE PRESSURE GRADIENT OVER SOUTHWEST
TEXAS IS FAIRLY WEAK...SO THE WIND ADVISORY OVER THESE AREAS HAS
BEEN CANCELLED TOO. 

STRONGER MID LEVEL WINDS WILL MOVE BACK OVER THE AREA FRIDAY...SO
THE HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS HAS
BEEN LEFT INTACT. 

NMZ027-TXZ258-221245-
/O.CAN.KMAF.HW.W.0013.000000T0000Z-130322T0600Z/
/O.CAN.KMAF.HW.W.0005.000000T0000Z-130322T0600Z/
/O.CAN.KMAF.HW.W.0006.130322T1800Z-130324T0600Z/
/O.CON.KMAF.HW.W.0014.130322T1800Z-130324T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1040 PM MDT THU MAR 21 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO
MIDNIGHT MDT SATURDAY NIGHT...
...HIGH WIND WARNING IS CANCELLED...
...HIGH WIND WARNING IS CANCELLED...

* EVENT...HIGH WINDS.

* TIMING...UNTIL MIDNIGHT MDT TONIGHT...AND FROM NOON FRIDAY TO 
           MIDNIGHT MDT SATURDAY NIGHT. 

* WINDS...FRIDAY...SOUTHWEST 35 TO 45 MPH. 
          SATURDAY...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH 
          INCREASING TO 35 TO 55 MPH WITH GUSTS TO AROUND 75 MPH
          IN THE AFTERNOON. 

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
            MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS   
            CAMPERS...VANS AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-074-080-081-220545-
/O.CAN.KMAF.WI.Y.0012.000000T0000Z-130322T1200Z/
/O.CAN.KMAF.WI.Y.0004.000000T0000Z-130322T1200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS...
MARFA...BIG BEND NP...MARATHON
1140 PM CDT THU MAR 21 2013

...WIND ADVISORY IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

WESTERLY WINDS WILL ONLY BE 15 TO 25 MPH AT BEST OVERNIGHT.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 21, 9:39 AM MDT, 8 minutes earlier.

Area forecast discussion, Mar 21, 9:39 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1039 AM CDT THU MAR 21 2013

.DISCUSSION...
WILL UPDATE THE ZONES TO ADD WIND ADVISORIES THIS AFTERNOON FOR
THE EDDY COUNTY NEW MEXICO PLAINS...REEVES COUNTY TEXAS...VAN
HORN HIGHWAY 54 CORRIDOR AND MARFA PLATEAU.

&&

.FIRE WEATHER...
NEW DATA INDICATING HIGHER WINDS THIS AFTERNOON...CRITICAL FIRE
WEATHER CONDITIONS WILL EXTEND FURTHER EAST TO INCLUDE THE PERMIAN
BASIN AND MARFA PLATEAU THIS AFTERNOON THROUGH EARLY THIS EVENING.

12

&&

PREV DISCUSSION... /ISSUED 352 AM CDT THU MAR 21 2013/

DISCUSSION...
A SIGNIFICANT WARMUP IS ON TAP FOR TODAY AS A SURFACE TROUGH
CONTINUES TO DEVELOP LEE OF THE ROCKIES IN ADVANCE OF AN UPPER LEVEL
SYSTEM NOW ENTERING THE PACIFIC NORTHWEST THIS MORNING. EXPECT
AFTERNOON HIGH TEMPERATURES TO GENERALLY BE IN THE MID TO UPPER 80S
WITH SOME 90S IN THE LOWER ELEVATIONS OF THE PECOS AND RIO GRANDE
RIVER VALLEYS. WESTERLY WINDS WILL INCREASE ACROSS THE REGION TODAY
WITH THE HELP OF INCREASING ZONAL FLOW ALOFT. HIGH WINDS ARE
EXPECTED TO DEVELOP IN THE GUADALUPE MOUNTAINS BY MID DAY AND A HIGH
WIND WARNING REMAINS IN EFFECT FOR THIS AREA THROUGH THIS EVENING.
SUSTAINED WIND SPEEDS OF 35 TO 50 MPH WITH GUSTS UP TO 70 MPH WILL
BE POSSIBLE. WINDS WILL DECREASE BELOW HIGH WIND WARNING CRITERIA
SHORTLY AFTER SUNSET TONIGHT. CRITICAL FIRE WEATHER CONDITIONS WILL
ALSO BE POSSIBLE ACROSS PORTIONS OF THE REGION TODAY...PLEASE SEE
THE FIRE WEATHER SECTION BELOW FOR MORE DETAILS.

A COLD FRONT IS EXPECTED TO PUSH THROUGH THE NORTHEASTERN ZONES
FRIDAY MORNING THEN STALL SOMETIME BEFORE IT GETS TO THE PECOS
RIVER. NOT ENTIRELY SURE HOW FAR SOUTHWEST THIS FRONT WILL MAKE IT
AND THIS CONTINUES TO BE PROBLEMATIC FOR FORECASTING FRIDAY HIGH
TEMPERATURES FOR THE PERMIAN BASIN REGION. THERE WILL STILL APPEAR
TO BE A SHARP TEMPERATURE GRADIENT ACROSS THIS AREA...RANGING FROM
THE LOW 60S NORTHEAST TO THE MID 80S IN THE TRANS PECOS.
ELSEWHERE...EXPECT TEMPERATURES TO TOP OUT IN THE UPPER 70S TO LOW
80S WITH A FEW LOCATIONS REACHING 90 ALONG THE RIO GRANDE. WEST OF
THE FRONT...WESTERLY WINDS ARE EXPECTED TO INCREASE AND RESULT IN
HIGH WINDS IN THE GUADALUPE MOUNTAINS ONCE AGAIN. WIND SPEEDS WILL
REMAIN ELEVATED INTO THE OVERNIGHT HOURS AS AN UPPER LEVEL TROUGH
DIVES SOUTHEAST INTO THE FOUR CORNERS REGION...AND EVENTUALLY
SWINGING THROUGH THE TEXAS PANHANDLE ON SATURDAY. UNFORTUNATELY
THIS WILL ONLY LEAD TO CONTINUED DRY CONDITIONS AND ELEVATED
WESTERLY WINDS FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. CURRENTLY
HAVE THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS ENDING
SATURDAY MORNING BUT THIS WILL LIKELY BE EXTENDED THROUGH SATURDAY
AFTERNOON IN LATER FORECAST PACKAGES.

A STRONG COLD FRONT IS STILL EXPECTED TO MOVE SOUTH THROUGH THE
CWA SATURDAY NIGHT WITH THE DEPARTURE OF THE UPPER TROUGH. THIS
FRONT WILL SHIFT WINDS TO THE NORTH AND USHER IN MUCH COOLER
TEMPERATURES FOR SUNDAY. THE COOLER AIR WILL BE SLOW TO BUDGE WITH
A SURFACE RIDGE DOMINATING MUCH OF THE US FOR A FEW DAYS. EXPECT
AFTERNOON TEMPERATURES GENERALLY IN THE MID 50S TO THE MID 60S
AREAWIDE SUNDAY THROUGH TUESDAY WITH THE LINGERING POSSIBILITY OF
FREEZING TEMPERATURES ACROSS NORTHERN PORTIONS OF THE FA EACH
MORNING. TEMPERATURES WILL SLOWLY BEGIN TO WARM WEDNESDAY THROUGH
THE END OF NEXT WEEK.

FIRE WEATHER...
DRY AIR IN PLACE THIS MORNING...COMBINED WITH INCREASING WINDS AHEAD
OF AN UPPER LEVEL TROUGH WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS FROM SOUTHEAST NEW MEXICO INTO THE DAVIS MOUNTAINS THIS
AFTERNOON. STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS AND
SOME OF THIS WILL MIX EAST INTO THE ADJACENT PLAINS. MINIMUM
AFTERNOON HUMIDITIES WILL BE BELOW 15 PERCENT AREAWIDE HOWEVER
ABUNDANT UPPER LEVEL CLOUDS WILL INHIBIT STRONGER WINDS FROM MIXING
TO THE SURFACE FROM THE BIG BEND INTO THE PERMIAN BASIN.

WINDS WILL DIMINISH TONIGHT...BUT FAIR TO POOR RECOVERY WILL LEAD TO
ANOTHER DRY DAY ON FRIDAY. A WEAK COLD FRONT WILL MOVE ADVANCE AS
FAR AS THE PECOS RIVER FRIDAY AFTERNOON BRINGING A WIND SHIFT AND
LIGHTER WINDS TO THE EASTERN HALF OF THE AREA THOUGH OUT WEST WINDY
CONDITIONS ARE AGAIN EXPECTED CREATING MORE CRITICAL FIRE WEATHER
CONDITIONS.

SATURDAY WILL BE A REPEAT WITH THE FRONT RETREATING BACK NORTH AND
VERY DRY AIR AGAIN ACROSS THE ENTIRE AREA. SATURDAY WILL SEE THE
MOST EXTENSIVE AREA OF FIRE WEATHER CONDITIONS POSSIBLY INCLUDING
THE ENTIRE CWA AS WINDY CONDITIONS SPREAD EAST INTO THE EASTERN
BASIN AND WESTERN LOW ROLLING PLAINS. THERE IS SOME UNCERTAINTY IN
THE STRENGTH OF THE WINDS ON SATURDAY WITH SPEEDS MARGINAL FOR
CRITICAL FIRE WEATHER CONDITIONS...THEREFORE WILL HOLD OFF ISSUING A
WATCH AT THIS TIME AND WILL WAIT FOR HIGHER CONFIDENCE. A COLD FRONT
SUNDAY WILL INCREASE RELATIVE HUMIDITIES TO AT OR ABOVE 15 PERCENT
ALLEVIATING FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 87  47  76  49  /   0   0   0   0
BIG SPRING TX              86  47  73  51  /   0   0   0   0
CARLSBAD NM                89  48  81  49  /   0   0   0   0
DRYDEN TX                  90  59  92  58  /   0   0   0   0
FORT STOCKTON TX           90  56  84  56  /   0   0   0   0
GUADALUPE PASS TX          78  48  70  48  /   0   0   0   0
HOBBS NM                   84  47  76  45  /   0   0   0   0
MARFA TX                   82  42  77  41  /   0   0   0   0
MIDLAND INTL AIRPORT TX    87  47  79  50  /   0   0   0   0
ODESSA TX                  86  48  80  52  /   0   0   0   0
WINK TX                    88  47  84  50  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WARNING FROM NOON FRIDAY TO 6 AM MDT SATURDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM NOON TO 9 PM MDT FRIDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... EDDY COUNTY PLAINS.

TX...RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR THE
     FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...REEVES
     COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

     HIGH WIND WARNING FROM NOON FRIDAY TO 6 AM MDT SATURDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ TO 10 PM CDT /9 PM
     MDT/ FRIDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...REEVES
     COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
     CORRIDOR.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES... MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS
     PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

10/27
Hazardous weather outlook, Mar 21, 4:13 AM MDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
513 AM CDT THU MAR 21 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-221015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
513 AM CDT THU MAR 21 2013 /413 AM MDT THU MAR 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS TODAY IN THE GUADALUPE MOUNTAINS WHERE A HIGH WIND
WARNING IS IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS EXPECTED
FROM SOUTHEASTERN NEW MEXICO SOUTH INTO THE DAVIS MOUNTAINS TODAY.
A RED FLAG WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS WILL CONTINUE IN THE GUADALUPE MOUNTAINS FRIDAY WHERE
A HIGH WIND WARNING REMAINS IN EFFECT. STRONG WINDS WILL BE
POSSIBLE INTO SATURDAY AS WELL.

CRITICAL FIRE WEATHER CONDITIONS EXPECTED FROM SOUTHEASTERN NEW
MEXICO SOUTH INTO THE DAVIS MOUNTAINS FRIDAY. A RED FLAG WARNING
IS IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
ACROSS THE ENTIRE AREA SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 2:45 AM MDTHigh Wind WarningMAF71 hr
Mar 21, 3:35 AM MDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more17 hr
Mar 21, 3:35 AM MDTRed Flag WarningMAFLoving38 hr

Nearby

Wind Advisories in New Mexico, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.